Alert archive / Maine / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this winter storm warning at Nov 23, 2005, 8:29 PM EST for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Nov 24, 2005, 9:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 8:29 PM EST (01:29 UTC)
- In effect from
- Nov 24, 2005, 9:00 AM EST
- Expired
- Nov 24, 2005, 9:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KGYX 240129 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 829 PM EST WED NOV 23 2005 ...WINTRY CONDITIONS EXPECTED ACROSS WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THANKSGIVING DAY... .LWO PRESSURE OVER ONTARIO THIS EVENING WILL MOVE SOUTHEAST...REACHING WESTERN NEW ENGLAND THANKSGIVING DAY. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ACROSS CENTRAL NEW ENGLAND THURSDAY AFTERNOON...THEN MOVE NORTH INTO QUEBEC THURSDAY EVENING. CLOUDS WILL INCREASE OVERNIGHT...AND LIGHT SNOW WILL SPREAD INTO WESTERN NEW HAMPSHIRE AND SOUTHWEST MAINE LATE TONIGHT. THE SNOW WILL BECOME STEADIER AND HEAVIER THURSDAY MORNING. ALONG AND NEAR THE COAST...EAST WINDS WILL TRANSPORT SOMEWHAT MILDER AIR INTO AREA...AND CAUSE THE SNOW TO MIX WITH AND CHANGE TO RAIN. ALONG THE IMMEDIATE COAST...AN INCH OR TWO OF SNOW MAY ACCUMULATE BEFORE THE CHANGEOVER. FURTHER INLAND ACROSS SOUTHEAST NEW HAMPSHIRE AND PORTIONS OF SOUTHERN MAINE...2 TO AS MUCH AS 5 INCHES OF SNOW WILL ACCUMULATE BEFORE THE MIX AND CHANGE. FURTHER INLAND...INCLUDING THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE...SLEET COULD MIX WITH THE SNOW AT TIMES. HOWEVER...4 TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY LATE IN THE DAY. ACROSS THE MOUNTAINS...WHERE THE PRECIPITATION IS EXPECTED TO REMAIN PREDOMINATELY SNOW...AS MUCH AS 8 INCHES OF SNOW CAN BE EXPECTED BY THURSDAY EVENING. TRAVEL WILL BE HAMPERED ACROSS THE REGION THANKSGIVING DAY DUE TO THE WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING MARK...AND TRAVEL WILL BE SLICK. FURTHER INLAND...TRAVEL WILL BECOME HAZARDOUS DURING THE DAY. BE SURE TO LEAVE YOURSELF EXTRA TIME TO TRAVEL...AND BE PREPARED FOR WINTER TIME DRIVING CONDITIONS. MEZ007>009-NHZ001-002-241100- /O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/ /O.NEW.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 829 PM EST WED NOV 23 2005 ...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES... EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MEZ012>014-NHZ003-004-241100- /O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/ /O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY... CONWAY 829 PM EST WED NOV 23 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES... EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MEZ018>022-NHZ005>010-013-241100- /O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER... UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT... NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH... ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...EXETER 829 PM EST WED NOV 23 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND MIX WITH AND CHANGE TO SLEET AND RAIN...ESPECIALLY CLOSER TO THE COAST. ACCUMULATIONS WILL RANGE FROM 2 INCHES CLOSER TO THE COAST TO AS MUCH AS 5 INCHES IN THE HIGHER TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAYES
4 follow-up statements
000 WWUS41 KGYX 240139 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 839 PM EST WED NOV 23 2005 ...WINTRY CONDITIONS EXPECTED ACROSS WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THANKSGIVING DAY... .LOW PRESSURE OVER ONTARIO THIS EVENING WILL MOVE SOUTHEAST...REACHING WESTERN NEW ENGLAND THANKSGIVING DAY. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ACROSS CENTRAL NEW ENGLAND THURSDAY AFTERNOON...THEN MOVE NORTH INTO QUEBEC THURSDAY EVENING. CLOUDS WILL INCREASE OVERNIGHT...AND LIGHT SNOW WILL SPREAD INTO WESTERN NEW HAMPSHIRE AND SOUTHWEST MAINE LATE TONIGHT. THE SNOW WILL BECOME STEADIER AND HEAVIER THURSDAY MORNING. ALONG AND NEAR THE COAST...EAST WINDS WILL TRANSPORT SOMEWHAT MILDER AIR INTO AREA...AND CAUSE THE SNOW TO MIX WITH AND CHANGE TO RAIN. ALONG THE IMMEDIATE COAST...AN INCH OR TWO OF SNOW MAY ACCUMULATE BEFORE THE CHANGEOVER. FURTHER INLAND ACROSS SOUTHEAST NEW HAMPSHIRE AND PORTIONS OF SOUTHERN MAINE...2 TO AS MUCH AS 5 INCHES OF SNOW WILL ACCUMULATE BEFORE THE MIX AND CHANGE. FURTHER INLAND...INCLUDING THE FOOTHILLS OF WESTERN MAINE AND NEW HAMPSHIRE...SLEET COULD MIX WITH THE SNOW AT TIMES. HOWEVER...4 TO 6 INCHES OF SNOW IS EXPECTED IN THESE AREAS BY LATE IN THE DAY. ACROSS THE MOUNTAINS...WHERE THE PRECIPITATION IS EXPECTED TO REMAIN PREDOMINATELY SNOW...AS MUCH AS 8 INCHES OF SNOW CAN BE EXPECTED BY THURSDAY EVENING. TRAVEL WILL BE HAMPERED ACROSS THE REGION THANKSGIVING DAY DUE TO THE WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING MARK...AND TRAVEL WILL BE SLICK. FURTHER INLAND...TRAVEL WILL BECOME HAZARDOUS DURING THE DAY. BE SURE TO LEAVE YOURSELF EXTRA TIME TO TRAVEL...AND BE PREPARED FOR WINTER TIME DRIVING CONDITIONS. MEZ007>009-NHZ001-002-241345- /O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/ /O.NEW.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 839 PM EST WED NOV 23 2005 ...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES... EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MEZ012>014-NHZ003-004-241345- /O.UPG.KGYX.WS.A.0002.051124T1500Z-051125T0300Z/ /O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY... CONWAY 839 PM EST WED NOV 23 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. WHILE SLEET MAY MIX WITH THE SNOW AT TIMES... EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MEZ018>022-NHZ005>010-013-241345- /O.NEW.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...GARDINER... UNITY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT... NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH... ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...EXETER 839 PM EST WED NOV 23 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. EXPECT SNOW TO DEVELOP THURSDAY MORNING...AND MIX WITH AND CHANGE TO SLEET AND RAIN...ESPECIALLY CLOSER TO THE COAST. ACCUMULATIONS WILL RANGE FROM 2 INCHES CLOSER TO THE COAST TO AS MUCH AS 5 INCHES IN THE HIGHER TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAYES
000 WWUS41 KGYX 240840 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 340 AM EST THU NOV 24 2005 ...WINTRY CONDITIONS EXPECTED ACROSS SOUTHERN AND WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE TODAY... .LOW PRESSURE WILL MOVE QUICKLY EAST FROM THE GREAT LAKES REGION AND ACROSS CENTRAL NEW ENGLAND TODAY. THIS LOW WILL THEN TURN TO THE NORTH AND MOVE INTO QUEBEC TONIGHT. SNOW WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION THIS MORNING. ALONG AND NEAR THE COAST...EASTERLY WINDS WILL PUSH WARMER AIR INLAND CAUSING THE SNOW TO MIX WITH THEN CHANGE TO RAIN. THIS WILL KEEP SNOW AMOUNTS LOWER FOR COASTAL AREAS...WHERE ONLY AN INCH OR TWO OF SNOW IS EXPECTED. FURTHER INLAND...OVER SOUTHERN AND CENTRAL INTERIOR PORTIONS OF MAINE AND SOUTHEAST NEW HAMPSHIRE THE WARMER AIR WILL EVENTUALLY CAUSE THE SNOW TO MIX OR CHANGE TO RAIN...AFTER 2 TO 5 INCHES OF SNOW ACCUMULATES. IN THE MOUNTAINS AND FOOTHILLS THE PRECIPITATION WILL FALL MAINLY AS SNOW...SO AMOUNTS WILL BE HIGHER...AS MUCH AS 4 TO 8 INCHES IN THE MOUNTAINS. THE PRECIPITATION WILL END FROM SOUTH TO NORTH LATER THIS AFTERNOON...BUT THE SNOW WILL CONTINUE INTO THE EVENING HOURS OVER FAR NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. TRAVEL WILL BE HAMPERED ACROSS THE REGION THIS HOLIDAY DUE TO THE WINTRY CONDITIONS. EVEN IN LOCATIONS WHERE THE SNOW CHANGES TO RAIN...TEMPERATURES WILL NOT STRAY TOO MUCH FROM THE FREEZING MARK SO TRAVEL MAY CONTINUE TO BE HAZARDOUS. ALLOW YOURSELF EXTRA TIME TO TRAVEL AND DRIVE WITH EXTREME CARE. MEZ007>009-NHZ001-002-241700- /O.CON.KGYX.WS.W.0002.051124T1400Z-051125T0200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 340 AM EST THU NOV 24 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IS CONTINUING THE WINTER STORM WARNING FOR FAR NORTHERN NEW HAMPSHIRE AND THE WESTERN MAINE MOUNTAINS FROM THIS MORNING THROUGH THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. THIS WILL MAKE TRAVEL DIFFICULT THROUGH THIS EVENING. $$ MEZ012>014-018>022-NHZ003>010-013-241700- /O.CON.KGYX.WW.Y.0005.051124T1400Z-051125T0000Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON... HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD... LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER... DURHAM...DERRY...LONDONDERRY...EXETER 340 AM EST THU NOV 24 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IS CONTINUING THE WINTER WEATHER ADVISORY FOR CENTRAL AND INTERIOR SOUTHEAST NEW HAMPSHIRE AND THE FOOTHILLS AND SOUTHERN AND CENTRAL INTERIOR SECTIONS OF MAINE TODAY. EXPECT TOTAL SNOW ACCUMULATIONS ANYWHERE FROM 2 TO 6 INCHES BEFORE ANY CHANGEOVER TO RAIN. THIS WILL MAKE TRAVEL DIFFICULT TODAY. $$
000 WWUS41 KGYX 241559 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1059 AM EST THU NOV 24 2005 ...SNOW AND MIXED PRECIPITATION WILL TAPER OFF ACROSS SOUTHERN SECTIONS THIS AFTERNOON... .LOW PRESSURE OVER BEVERLY MASSACHUSETTS WILL RACE QUICKLY TO THE NORTH THIS AFTERNOON. THE LOW WILL ENTER QUEBEC PROVINCE TONIGHT. SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF MAINE AND NORTHERN NEW HAMPSHIRE THROUGH THIS EVENING. ELSEWHERE...MUCH OF THE PRECIPITATION WILL TAPER OFF DURING THE MID AFTERNOON HOURS. THE SNOW WILL CONTINUE TO MIX WITH OR CHANGE TO RAIN ALONG THE COASTLINE. FOR THE MOST PART...THIS WILL KEEP SNOW ACCUMULATIONS DOWN IN THE 1 TO 3 INCH RANGE. ACROSS SOUTHERN INTERIOR SECTIONS...THE PRECIPITATION WILL STAY MAINLY IN THE FORM OF SNOW...HOWEVER RAIN COULD MIX IN AT TIMES. EXPECT 3 TO 6 INCHES OF SNOW ACCUMULATION IN THIS AREA. ACROSS THE WESTERN MOUNTAINS OF MAINE AND NORTHERNMOST NEW HAMPSHIRE...4 TO 8 INCHES OF SNOW WILL ACCUMULATE BY THIS EVENING. MEZ007>009-NHZ001-002-250000- /O.CON.KGYX.WS.W.0002.000000T0000Z-051125T0200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 1059 AM EST THU NOV 24 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. THIS WILL MAKE TRAVEL DIFFICULT. $$ MEZ012>014-018>022-NHZ003>010-013-250000- /O.CON.KGYX.WW.Y.0005.000000T0000Z-051125T0000Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON... HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD... LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER... DURHAM...DERRY...LONDONDERRY...EXETER 1059 AM EST THU NOV 24 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. EXPECT TOTAL SNOW ACCUMULATIONS ANYWHERE FROM 3 TO 6 INCHES BEFORE ANY MIXING WITH OR CHANGE TO RAIN. THIS WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS41 KGYX 242013 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 PM EST THU NOV 24 2005 ...MOUNTAINS SNOWS WILL CONTINUE WHILE SCATTERED SNOW SHOWERS AND POSSIBLY A FEW SNOW SQUALLS WILL REDEVLOP OVER SOUTHERN SECTIONS THIS EVENING... .LOW PRESSURE WILL CONTINUE TO RACE NORTHWARD THROUGH MAINE THIS EVENING. THE SYSTEM WILL EXIT INTO CANADA OVERNIGHT. PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THIS EVENING. ELSEWHERE...SCATTERED SNOW SHOWERS AND POSSIBLY A FEW SNOW SQUALLS WILL MOVE EASTWARD AND INTO WESTERN MAINE AND NEW HAMPSHIRE THIS EVENING. THERE WILL BE AN ADDITIONAL DUSTING TO AN INCH OF NEW SNOW IN MANY AREAS...WITH THE MOUNTAINS PICKING UP MORE SNOW. BY LATE THIS EVENING...STORM TOTAL ACCUMULATIONS WILL HAVE REACHED 1 TO 3 INCHES ALONG THE COASTLINE. ACROSS INTERIOR SECTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...STORM TOTALS WILL BE 3 TO 6 INCHES. ACROSS THE WESTERN MOUNTAINS OF MAINE AND NORTHERNMOST NEW HAMPSHIRE...STORM TOTALS TOP OUT BETWEEN 4 AND 8 INCHES. MEZ007>009-NHZ001-002-250200- /O.CON.KGYX.WS.W.0002.000000T0000Z-051125T0200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 313 PM EST THU NOV 24 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. THIS WILL MAKE TRAVEL DIFFICULT. $$ MEZ012>014-018>022-NHZ003>010-013-250000- /O.CON.KGYX.WW.Y.0005.000000T0000Z-051125T0000Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...LITTLETON...NORTH CONWAY...CONWAY...LEBANON... HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD... LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER... DURHAM...DERRY...LONDONDERRY...EXETER 313 PM EST THU NOV 24 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES. THIS WILL MAKE TRAVEL DIFFICULT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 3:21 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 23, 3:21 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
321 PM EST WED NOV 23 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SNOW SHOWERS AND
FLURRIES FINALLY (AND SLOWLY) ENDING LATE THIS AFTERNOON. WILL ADD
SCATTERED SNOW SHOWERS MORE CLOUDS TO THE EVENING PORTION OF THE
FORECAST HOWEVER OVER THE MOUNTAINS. UPSLOPING CONDITIONS WILL
CONTINUE IN THIS AFTER FOR SEVERAL MORE HOURS.
CLOUDS WILL INCREASE AGAIN LATER TONIGHT AS THE GREAT LAKES SYSTEM
APPROACHES. QUICK SHOT OF WARM AIR ADVECTION PRECIPITATION FOR
SOUTHERN AREAS...WITH THE PRECIPITATION LINGERING SEVERAL HOURS
LONGER IN THE MOUNTAINS. MODELS SUGGEST .4-.7 LIQUID EQUIVALENT
PRECIPITATION CAN BE EXPECTED ACROSS THE FORECAST AREA.
PTYPE IS THE ISSUE. DESPITE A VERY CHILLY NIGHT TONIGHT...WITH NEW
SNOW COVER AND RADIATIONAL COOLING FOR PART OF THE NIGHT...EXPECT
BOUNDARY LAYER TEMPERATURES TO WARM THROUGHOUT THE MORNING. STILL
EXPECT 1-3 INCHES OF SNOW ALONG THE COASTLINE...WITH MORE...2-5
INCHES ACROSS THE SOUTHERN INTERIOR. 4-8 INCHES WILL FALL IN THE
MOUNTAINS. THIS IS A TRICKY FORECAST AS AN EASTERLY COMPONENT TO
THE WIND IN NOVEMBER USUALLY CHANGES -SN TO -RA QUICKLY OVER
COASTAL SECTIONS THIS TIME OF THE YEAR
DESPITE GRADIENT...WILL NOT GO CRAZY WITH THE WIND FORECASTS FOR
THURSDAY. WARM AIR ADVECTION PATTERN WILL ALLOW MUCH OF THE WIND
TO REMAIN ABOVE THE SURFACE.
&&
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
ARCTIC AIR MASS WILL BE IN PLACE FRIDAY AND SATURDAY WITH MAYBE
SOME SNOW SHOWERS IN THE MOUNTAINS AS COLD UPPER LOW GRADUALLY
LIFTS OUT TO THE N. SURFACE HIGH PRESSURE CRESTS OVER THE AREA
SATURDAY MORNING BEFORE MOVING OFF THE COAST SATURDAY NIGHT WITH A
DEVELOPING RETURN SOUTH TO SOUTHWEST FLOW. SOME WARM AIR ADVECTION
PRECIPITATION MAY OCCUR SATURDAY NIGHT AND POSSIBLY INTO SUNDAY.
PTYPE WILL BE RAIN BY SUNDAY AS WARM AIR TAKES HOLD AT THE SURFACE
AND ALOFT. EARLY NEXT WEEK WARM AIR IN PLACE WITH ABOVE NORMAL
TEMPERATURES...NEXT COLD FRONT APPROACHES FROM THE WEST TUESDAY
RETURNING TEMPERATURES BACK TO NORMAL LEVELS BY WEDNESDAY.
&&
.AVIATION...MVFR...TRENDING TOWARDS VFR...THEN BACK TO MVFR BY
LATE TONIGHT. CONDITIONS WILL DETEORATE FURTHER THANKSGIVING MORNING.
&&
.MARINE...GALE WARNINGS HAVE BEEN ISSUED. THERE MAY BE A FEW GUSTS
NEAR 50 KT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FOR MEZ007>009-012>014 FROM 10 AM THURSDAY
TO 10 PM THURSDAY.
NH...WINTER STORM WATCH FOR NHZ001>004 FROM 10 AM THURSDAY TO 10 PM
THURSDAY.
MARINE...GALE WARNING FOR ANZ150 FROM 7 AM THURSDAY TO 11 AM FRIDAY.
&&Hazardous weather outlook, Nov 23, 2:00 PM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 200 PM EST WED NOV 23 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-241900- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 200 PM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE TO SLOWLY END OVER THE NEXT FEW HOURS. WILL BE ADDING SCATTERED SNOW SHOWERS TO THE EVENING PORTION OF THE FORECAST HOWEVER FOR THE MOUNTAINS. WILL BE RAISING GALE WARNINGS FOR THURSDAY THROUGH THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCHES REMAIN IN EFFECT FOR THURSDAY AND THURSDAY EVENING FOR THE MOUNTAINS AND FOOTHILLS OF MAINE AS WELL AS NORTHERN NEW HAMPSHIRE. FURTHER SOUTH...THE SNOW WILL MIX WITH OR CHANGE TO RAIN. 1 TO 3 INCHES OF SNOW WILL ACCUMULATE ALONG THE COAST...WITH 2 TO 5 INCHES EXPECTED OVER SOUTHERN INTERIOR LOCATIONS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:29 PM EST | Winter Weather Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more | 23 hr |
Nearby
Winter Storm Warnings in Maine, 2005Winter Storm Warnings in New Hampshire, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.